MAUDE Adverse Event Report: STERIS CANADA ULC AMSCO 7052 HP WASHER/DISINFECTOR

STERIS CANADA ULC AMSCO 7052 HP WASHER/DISINFECTOR
Model Number 7052HP
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is currently in process.A follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that their amsco 7052 hp washer/disinfector caught fire.The fire was extinguished.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite and was informed that the facility's biomed department inspected the unit prior to his arrival.The steris technician learned from the biomed department that an employee reported that the unit alarmed "sump over temperature switch tripped (critical)".The power to the unit was then shut down.The biomed department then restored power to the unit, and it alarmed "rinse reservoir temperature probe defective" and "power failure during cycle".Following the reported alarms, the unit caught fire within the rinse reservoir and the fire was extinguished.The amsco 7052 hp washer/disinfector operator manual states (188), "7.62 alarm# 12 sump over temperature switch tripped (critical), 1.Press silence buzzer on touch screen to stop alarm buzzer.2.Press ack on touch screen to acknowledge alarm.3.Press abort on touch screen to abort cycle.4.Wait for temperature to cool down prior to opening door and removing load.5.Contact steris." the steris service technician inspected the unit and confirmed that the fire originated in the rinse reservoir.The technician made the necessary repairs, tested the unit, confirmed it to be operating according to specification, and returned it to service.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.

Brand Name
AMSCO 7052 HP WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key17134473
Report Number9680353-2023-00017
Device Sequence Number20445197
Product Code MEC
UDI-Device Identifier00724995176587
UDI-Public00724995176587
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7052HP
Device Catalogue NumberFH18042
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown